MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; VISION PROBE

INTUITIVE SURGICAL, INC ION; VISION PROBE
Model Number 490206-01
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An isi did receive a da vinci product to perform failure analysis.The vision probe instrument was analyzed and failure analysis investigations did not replicate nor confirm the customer reported complaint.The functional test for the vision probe instrument could not be completely performed.An incomplete failure analysis occurred as the instrument had the shaft broken off which prevented proper use of the instrument.Additional observation was also identified: the vision probe instrument shaft was broken off.The broken piece was approximately 797mm x 2.1mm and not returned.Material was missing.The vision probe could still be installed on the connector plug of the ion system but as expected, initialization failures occurred because the vision probe was missing components for it to work.
 
Event or Problem Description
It was reported that during an ion endobronchial lung biopsy procedure, the vision probe instrument failed and had to be changed out.The diagnostic procedure was completed with no reported injury.An intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: no patient harm or impact what so ever.They had an issue when connecting the vision probe which seemed more of a connection issue.They unplugged and re plugged and could not get it to work.They used a backup to resolve the issue.

Brand Name
ION
Common Device Name
VISION PROBE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18423069
Report Number2955842-2023-21865
Device Sequence Number7847091
Product Code EOQ
UDI-Device Identifier00886874121184
UDI-Public(01)00886874121184(10)S14230914
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490206-01
Device Catalogue Number490206
Device Lot NumberS14230914 0017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2023
Initial Report FDA Received Date01/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexUnknown